Pill Identifier App

FDA MedWatch-KETEK telithromycin) Dear Healthcare Professional letter issued re: safety related labeling changes

MedWatch - The FDA Safety Information and Adverse Event Reporting Program

ROCKVILLE, Md., March 26, 2007-Sanofi-aventis issued a Dear Healthcare Professional letter for KETEK telithromycin). The label has been revised to add a boxed warning and contraindication for myasthenia gravis patients. In addition, the indications for the treatment of acute exacerbation of chronic bronchitis and acute bacterial sinusitis have been removed from the labeling. In prescribing KETEK, it is important for healthcare professionals to inform and discuss with patients the four highlighted toxicities: exacerbation of myasthenia gravis, hepatotoxicity, visual disturbances, and loss of consciousness. A Medication Guide has been developed that replaces the Patient Information section of the US prescribing information for KETEK, to better inform and educate patients. The Medication Guide must be provided by pharmacists to patients when KETEK is dispensed. Healthcare professionals should advise patients to read the medication guide prior to taking KETEK.

Read the complete MedWatch 2007 Safety summary, including a link to the Dear Healthcare Professional letter and the previous February 12 FDA MedWatch alert, at:

http://www.fda.gov/medwatch/safety/2007/safety07.htm#Ketek

Posted: March 2007


View comments

Hide
(web1)